# SDR ASOA01084S

- Difficulty date: June 18, 2001
- Submitted: October 24, 2001
- Operation: Air carrier
- Aircraft: N505AS
- Make and model: Emb EMB-120ER
- Aircraft serial: 120279
- Engine: Pwa PW118
- Propeller: Hamstd 14RF9
- System (JASC): 6110 · Propeller Assembly
- Part: Propeller
- Condition: Overspeed
- Location: Lt Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

FLT 4291 - DURING FINAL APPROACH INTO AVL, AIRCRAFT EXPERIENCED A PROPELLER OVERSPEED.  CREW DECLARED AN EMERGENCY AND PERFORMED THE IMMEDIATE ACTION ITEMS FOR A PROPELLER OVERSPEED.  AIRCRAFT LANDED SAFELY IN AVL.  MAINTENANCE REMOVED AND REPLACED LEFT ENGINE AND PROPELLER COMPONENTS.  THE TEARDOWN REPORT STATED THAT THE PROPELLER OVERSPEED WAS MOST LIKELY NOT CAUSED BY THE FAILURE OF AN INTERNAL ENGINE COMPONENT OR BY A MALFUNCTION OF THE FUEL SYSTEM OR PROP CONTROL SYSTEM.  THE EXACT CAUSE OF THE EVENT REMAINS UNKNOWN, PARTIALLY DUE TO THE LACK OF INFORMATION FROM THE FLIGHT DATA RECORDER MALFUNCTIONING.  THIS ENGINE WILL BE SCRAPPED.  (M)
